Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 2, 2014, 5:13 PM EDT for Jones County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2014, 5:13 PM EDT (21:13 UTC)
- Expired
- Sep 2, 2014, 5:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
County Jones County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1065 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
071
WWUS82 KFFC 022113
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT TUE SEP 2 2014
GAZ059-071-072-022145-
513 PM EDT TUE SEP 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN MONROE...JONES AND JASPER COUNTIES UNTIL 545 PM EDT...
AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BERNER...MOVING SOUTHEAST AT 15 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS MONROE...JONES AND JASPER COUNTIES...
INCLUDING AREAS AROUND BERNER...PLANT SCHERER...JULIETTE...JARRELL
PLANTATION...CLINTON...BRADLEY...WAYSIDE...BLOUNTSVILLE...ROUND
OAK...GRAY AND DAMES FERRY. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
&&
LAT...LON 3309 8399 3320 8392 3320 8386 3318 8382
3319 8381 3321 8383 3323 8382 3312 8345
3289 8358
TIME...MOT...LOC 2113Z 296DEG 15KT 3313 8384
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 2, 3:01 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Sep 2, 3:01 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 301 PM EDT TUE SEP 2 2014 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... WEAK IMPULSE IN THE FLOW PUSHING ACROSS THE EASTERN CONUS TODAY AND THIS MAY HELP THE SHOWERS AND THUNDERSTORMS ACROSS NORTH GEORGIA CONTINUE INTO TONIGHT. AFTER THIS THOUGH...NO SIGNIFICANT FEATURE AT THE UPPER LEVELS TO KEY IN ON IN THE SHORT TERM. BASICALLY WILL CONTINUE AGAIN TOMORROW WITH THE DIURNALLY DRIVEN THUNDERSTORMS IN THE AFTERNOON AND EVENING. WITH MUCAPE VALUES OVER 2000 J/KG WEDNESDAY AFTERNOON...STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE. THE MAIN THREATS TOMORROW AFTERNOON APPEAR TO BE GUSTY WINDS AND LOCALLY HEAVY RAINFALL. FAIRLY BIG DISCREPANCIES IN THE TEMPERATURE GUIDANCE FOR TOMORROW WITH THE MAV BEING WARMER THAN THE MET. AT ATL...THERE IS A SIX DEGREE TEMPERATURE DIFFERENCE BETWEEN THESE TWO FOR HIGHS TOMORROW AFTERNOON. MUCH OF THIS IS CAUSED BY MORE CLOUD COVERAGE DEPICTED BY THE NAM. THINK THE NAM IS OVERDOING CLOUD COVERAGE THOUGH SO STARTED WITH A BLEND...AND THEN LEANED TOWARDS THE WARMER SIDE FOR HIGH TEMPS TOMORROW. ONCE AGAIN BOTH HIGH AND LOW TEMPERATURES WILL BE ABOVE NORMAL. 11 .LONG TERM /THURSDAY THROUGH TUESDAY/... NO CHANGES TO THE CURRENT LONG TERM. SEE PREVIOUS DISCUSSION BELOW... 17 LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... /ISSUED 325 AM EDT TUE SEP 2 2014/ SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EXPECTED EACH DAY THROUGH THE LONG TERM. WEAK TROUGH STILL IN PLACE ACROSS CENTRAL GA WEDNESDAY NIGHT...BUT WILL EVENTUALLY DISSIPATE ON THURSDAY. ALOFT...A WEAK SHEAR AXIS WILL REMAIN THROUGH FRIDAY. THE DISSIPATING BOUNDARY AND SHEAR AXIS ALOFT MAY SERVE TO FOCUS ANY CONVECTION THURSDAY INTO FRIDAY. A WEAK FRONT IS STILL ON TRACK FOR THE MID TO LATE WEEKEND. WITH SUCCESSIVE RUNS...THE MODELS HAVE SLOWED THE SOUTHWARD PROGRESS OF THE BOUNDARY. CURRENTLY...THE FRONT SHOULD MOVE ACROSS NORTHERN GA LATE SATURDAY/EARLY SUNDAY THEN STALL ACROSS CENTRAL GA BY LATE SUNDAY/EARLY MONDAY. THE FRONT LOOKS TO BECOME DIFFUSE BY TUESDAY. TEMPS STILL EXPECTED TO BE ABOVE NORMAL THROUGH THE PERIOD. NLISTEMAA && .AVIATION... 18Z UPDATE... MAIN CONCERN THIS AFTERNOON IS POTENTIAL OF CONVECTION AT THE TAF SITES. TIMING IS A CHALLENGE...BUT BASED ON CURRENT RADAR TRENDS...TSRA MAY BE MORE LIKELY AT ATL SITES OVER THE NEXT FEW HOURS RATHER THAN LATER THIS EVENING. WITH THESE STORMS EXPECT SHORT LIVED VSBY RESTRICTIONS...BKN-OVC CIGS AND THE POTENTIAL FOR A WIND SHIFT NEAR OUTFLOW BOUNDARIES. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ON CIGS. MEDIUM ON WIND AND VSBY DUE TO TSRA POTENTIAL. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 95 71 92 / 40 40 30 40 ATLANTA 73 90 73 88 / 30 40 40 40 BLAIRSVILLE 66 86 66 84 / 40 40 30 40 CARTERSVILLE 68 91 69 90 / 30 30 30 40 COLUMBUS 73 94 74 90 / 20 40 40 30 GAINESVILLE 71 90 72 89 / 40 40 30 40 MACON 71 94 71 92 / 30 40 40 30 ROME 68 92 69 91 / 40 30 30 40 PEACHTREE CITY 68 90 70 88 / 20 40 40 40 VIDALIA 73 95 73 92 / 20 40 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...11 LONG TERM....17 AVIATION...11
Hazardous weather outlook, Sep 2, 5:14 AM EDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 514 AM EDT TUE SEP 2 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 514 AM EDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND LINGER INTO THE EVENING HOURS. THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE AND HAVE THE POTENTIAL TO PRODUCE STRONG AND DAMAGING WINDS...SMALL HAIL...NUMEROUS LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE WEEKEND...MAINLY IN THE AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Local storm report, Sep 2, 3:54 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
354 PM EDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM LIGHTNING MARIETTA 33.95N 84.55W
09/02/2014 COBB GA BROADCAST MEDIA
*** 2 INJ *** TWO ROOFERS WERE STRUCK BY LIGHTNING AND
HOSPITALIZED IN MARIETTA.
&&
EVENT NUMBER FFC1400859
RWILLISSpecial weather statement, Sep 2, 4:00 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 PM EDT TUE SEP 2 2014
GAZ086-022030-
400 PM EDT TUE SEP 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN EMANUEL COUNTY UNTIL 430 PM EDT...
AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DELLWOOD...MOVING SOUTHEAST AT 10 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS EMANUEL COUNTY...INCLUDING AREAS AROUND
BLUNDALE...DELLWOOD...MODOC...SUMMERTOWN AND SWAINSBORO. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3251 8230 3260 8255 3262 8251 3264 8251
3263 8249 3265 8247 3266 8249 3269 8250
3272 8245 3276 8244 3277 8242 3274 8222
TIME...MOT...LOC 2000Z 298DEG 8KT 3267 8245Special weather statement, Sep 2, 4:09 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT TUE SEP 2 2014
GAZ085-022045-
409 PM EDT TUE SEP 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN JOHNSON COUNTY UNTIL 445 PM EDT...
AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MEEKS...MOVING EAST AT 10 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS JOHNSON COUNTY...INCLUDING AREAS AROUND
MEEKS AND KITE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.
&&
LAT...LON 3263 8249 3264 8251 3262 8252 3258 8260
3253 8257 3252 8260 3256 8267 3262 8267
3274 8260 3270 8249 3268 8250 3265 8247
TIME...MOT...LOC 2009Z 271DEG 8KT 3262 8255Special weather statement, Sep 2, 4:16 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 PM EDT TUE SEP 2 2014
GAZ076-022045-
416 PM EDT TUE SEP 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN JEFFERSON COUNTY UNTIL 445 PM EDT...
AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES EAST OF STAPLETONS CROSSROADS...MOVING
EAST AT 10 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS JEFFERSON COUNTY...INCLUDING AREAS AROUND
STAPLETONS CROSSROADS...WRENS...STELLAVILLE AND MATTHEWS. RESIDENTS
IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3315 8226 3304 8228 3300 8227 3302 8251
3320 8251 3322 8223 3321 8223
TIME...MOT...LOC 2016Z 271DEG 8KT 3311 8240Special weather statement, Sep 2, 4:41 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT TUE SEP 2 2014
GAZ071-022115-
441 PM EDT TUE SEP 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN MONROE COUNTY UNTIL 515 PM EDT...
AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLOUNT...MOVING SOUTHEAST AT 20 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS MONROE COUNTY...INCLUDING AREAS AROUND
BLOUNT...HIGH FALLS STATE PARK...COLLIER...BERNER...FORSYTH...
JULIETTE...PLANT SCHERER...DAMES FERRY AND BOLINGBROKE. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3306 8405 3318 8404 3320 8401 3320 8388
3315 8381 3313 8382 3306 8374 3303 8372
3298 8372 3296 8370 3291 8377 3287 8386
TIME...MOT...LOC 2042Z 317DEG 17KT 3312 8395Special weather statement, Sep 2, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT TUE SEP 2 2014
GAZ059-071-072-022145-
513 PM EDT TUE SEP 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN MONROE...JONES AND JASPER COUNTIES UNTIL 545 PM EDT...
AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BERNER...MOVING SOUTHEAST AT 15 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS MONROE...JONES AND JASPER COUNTIES...
INCLUDING AREAS AROUND BERNER...PLANT SCHERER...JULIETTE...JARRELL
PLANTATION...CLINTON...BRADLEY...WAYSIDE...BLOUNTSVILLE...ROUND
OAK...GRAY AND DAMES FERRY. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
&&
LAT...LON 3309 8399 3320 8392 3320 8386 3318 8382
3319 8381 3321 8383 3323 8382 3312 8345
3289 8358
TIME...MOT...LOC 2113Z 296DEG 15KT 3313 8384The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 8:10 PM EDT | Special Weather Statement | FFC | Peach | 50 min |
| Sep 1, 8:26 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Twiggs | 49 min |
| Sep 1, 8:28 PM EDT | Special Weather Statement | FFC | Washington | 47 min |
| Sep 1, 8:31 PM EDT | Special Weather Statement | FFC | Twiggs | 44 min |
| Sep 1, 8:39 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Washington | 51 min |
| Sep 2, 1:41 PM EDT | Special Weather Statement | FFC | Cobb | 34 min |
| Sep 2, 1:57 PM EDT | Special Weather Statement | FFC | Paulding | 33 min |
| Sep 2, 2:14 PM EDT | Special Weather Statement | FFC | Cobb | 31 min |
| Sep 2, 2:25 PM EDT | Special Weather Statement | FFC | Fulton | 35 min |
| Sep 2, 2:31 PM EDT | Special Weather Statement | FFC | Cobb | 29 min |
| Sep 2, 2:38 PM EDT | Special Weather Statement | FFC | Fulton | 37 min |
| Sep 2, 2:40 PM EDT | Special Weather Statement | FFC | Butts, Jasper | 35 min |
| Sep 2, 2:45 PM EDT | Special Weather Statement | FFC | Douglas | 30 min |
| Sep 2, 3:10 PM EDT | Special Weather Statement | FFC | DeKalb, Douglas, Fulton | 35 min |
| Sep 2, 3:26 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Paulding | 23 min |
| Sep 2, 3:35 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 40 min |
| Sep 2, 3:51 PM EDT | Special Weather Statement | FFC | Jefferson | 24 min |
| Sep 2, 4:00 PM EDT | Special Weather Statement | FFC | Emanuel | 30 min |
| Sep 2, 4:09 PM EDT | Special Weather Statement | FFC | Johnson | 36 min |
| Sep 2, 4:16 PM EDT | Special Weather Statement | FFC | Jefferson | 29 min |
| Sep 2, 4:21 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 39 min |
| Sep 2, 4:41 PM EDT | Special Weather Statement | FFC | Monroe | 34 min |
| Sep 2, 5:15 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson, Washington | 45 min |
| Sep 2, 5:45 PM EDT | Special Weather Statement | FFC | Twiggs | 30 min |
| Sep 2, 6:03 PM EDT | Severe Thunderstorm Warning | FFC | Houston | 42 min |
| Sep 2, 6:18 PM EDT | Special Weather Statement | FFC | Montgomery | 27 min |
| Sep 2, 6:19 PM EDT | Special Weather Statement | FFC | Dodge | 26 min |
| Sep 2, 6:27 PM EDT | Special Weather Statement | FFC | Bleckley | 33 min |
| Sep 2, 6:48 PM EDT | Special Weather Statement | FFC | Wilkinson | 27 min |
| Sep 2, 6:53 PM EDT | Special Weather Statement | FFC | Dodge | 37 min |
| Sep 2, 6:56 PM EDT | Severe Thunderstorm Warning | FFC | Twiggs, Wilkinson | 49 min |
| Sep 2, 7:46 PM EDT | Special Weather Statement | FFC | Greene | 29 min |
| Sep 2, 7:53 PM EDT | Severe Thunderstorm Warning | FFC | Crawford | 20 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.